Alert archive / Kansas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 226, NWS Goodland, KS

August 30, 2021Decatur County, Rawlins County, Kansas

NWS Goodland, KS issued this severe thunderstorm warning at Aug 30, 2021, 7:18 PM CDT for Decatur County, Rawlins County, Kansas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 30, 2021, 7:18 PM CDT (00:18 UTC)
Expired
Aug 30, 2021, 8:00 PM CDT
In force
42 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Decatur County, KS, Rawlins County, KS

The radar

The Goodland radar (KGLD), 86 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.3 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2021-08-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1819 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2021-08-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1819 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
2084 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
300 m²/s²
Significant tornado parameter
0.0
Supercell composite
18.9

Open this sounding in Storm Lab

The text

As transmitted.

481 
WUUS53 KGLD 310018
SVRGLD
KSC039-153-310100-
/O.NEW.KGLD.SV.W.0226.210831T0018Z-210831T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Goodland KS
718 PM CDT Mon Aug 30 2021

The National Weather Service in Goodland has issued a

* Severe Thunderstorm Warning for...
  Eastern Rawlins County in northwestern Kansas...
  Decatur County in northwestern Kansas...

* Until 800 PM CDT.

* At 718 PM CDT, a severe thunderstorm was located 4 miles south of
  Ludell, or 4 miles east of Atwood, moving east at 35 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Oberlin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3966 10122 3991 10117 3994 10020 3959 10036
TIME...MOT...LOC 0018Z 274DEG 29KT 3979 10096 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

TT
4 follow-up statements
402 
WWUS53 KGLD 310030
SVSGLD

Severe Weather Statement
National Weather Service Goodland KS
730 PM CDT Mon Aug 30 2021

KSC039-153-310100-
/O.CON.KGLD.SV.W.0226.000000T0000Z-210831T0100Z/
Rawlins KS-Decatur KS-
730 PM CDT Mon Aug 30 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR EASTERN RAWLINS AND DECATUR COUNTIES...

At 730 PM CDT, a severe thunderstorm was located 8 miles southeast of
Ludell, or 11 miles east of Atwood, moving east at 35 mph.

HAZARD...60 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Oberlin, Atwood, Herndon, Ludell, Dresden and Kanona. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3965 10114 3991 10097 3994 10020 3959 10036
TIME...MOT...LOC 0030Z 274DEG 29KT 3978 10083 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

TT
470 
WWUS53 KGLD 310040
SVSGLD

Severe Weather Statement
National Weather Service Goodland KS
740 PM CDT Mon Aug 30 2021

KSC039-153-310100-
/O.CON.KGLD.SV.W.0226.000000T0000Z-210831T0100Z/
Rawlins KS-Decatur KS-
740 PM CDT Mon Aug 30 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR EASTERN RAWLINS AND DECATUR COUNTIES...

At 740 PM CDT, a severe thunderstorm was located 9 miles south of
Herndon, or 10 miles west of Oberlin, moving east at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Oberlin, Herndon, Dresden and Kanona. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3964 10107 3991 10091 3994 10020 3959 10036
TIME...MOT...LOC 0040Z 274DEG 29KT 3977 10072 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

TT
859 
WWUS53 KGLD 310050
SVSGLD

Severe Weather Statement
National Weather Service Goodland KS
750 PM CDT Mon Aug 30 2021

KSC039-153-310100-
/O.CON.KGLD.SV.W.0226.000000T0000Z-210831T0100Z/
Rawlins KS-Decatur KS-
750 PM CDT Mon Aug 30 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHEASTERN RAWLINS AND DECATUR COUNTIES...

At 749 PM CDT, a severe thunderstorm was located 6 miles southwest of
Oberlin, moving east at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Oberlin, Herndon, Dresden and Kanona. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3963 10100 3991 10082 3994 10020 3959 10036
TIME...MOT...LOC 0049Z 274DEG 29KT 3976 10062 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

TT
978 
WWUS53 KGLD 310101
SVSGLD

Severe Weather Statement
National Weather Service Goodland KS
801 PM CDT Mon Aug 30 2021

KSC039-153-310109-
/O.EXP.KGLD.SV.W.0226.000000T0000Z-210831T0100Z/
Rawlins KS-Decatur KS-
801 PM CDT Mon Aug 30 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RAWLINS AND
DECATUR COUNTIES WILL EXPIRE AT 800 PM CDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. A new severe 
thunderstorm warning has been issued for Decatur County until 830pm 
central time to replace the previous warning.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Goodland.

Remember, a Severe Thunderstorm Warning still remains in effect for
Decatur County until 830pm central time

LAT...LON 3963 10100 3991 10082 3994 10020 3959 10036
TIME...MOT...LOC 0059Z 274DEG 29KT 3976 10055 

$$

TT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 6:32 PM CDT, 46 minutes earlier.

Area forecast discussion, Aug 30, 6:32 PM CDT, 46 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
532 PM MDT Mon Aug 30 2021

.SHORT TERM...(This evening through Wednesday night)
Issued at 327 PM MDT Mon Aug 30 2021

Across the Tri State area this afternoon, hot conditions have
returned to the region. Temps as of 200 PM MDT are 90s area-wide.
The region does lie east of a low/trough currently over eastern
Colorado. Gradient tight thru the day from the south with areas
seeing gusts over 30 mph at times especially spots close to the
CO/KS border.

For the remainder of today into this evening, the main wx focus will
be on the potential for strong to severe storms first off, then the
potential for isolated fires due to the strong winds in spots and
dry conditions area-wide. There has been one fire already south of
Russell Springs.

There are already showers/convection starting up along the
low/boundary in eastern Colorado. This activity is slowly working
eastward into better instability, so expect storms to pick
up in intensification over the next hour or so.

Current activity is fairly close to the latest HRRR run showing the
current line tracking east-southeast thru about 03z-04z Tuesday
before lifting out of the area. Area of focus remains along and
north of the Interstate. With models showing inverted-V soundings,
looking for wind to be the main threat, but not ruling out some
large hail and heavy rainfall as well due to potential slow movers.

Going into Tuesday and Wednesday, upper ridge in place over the
central portion of the country, with mainly surface trough to the
west and high pressure east. Hot conditions are expected during the
2-day period and with no precipitation during the afternoon hours,
fire wx concerns crop up. Please refer to the Fire wx section below.

Models do hint at amplification of the upper ridge midweek with some
eastward movement late in the day. This will allow a shortwave to
lift thru the area overnight. Based on the current track west-
northwest zones will have best chances for convection.

For temps, little change from previous guidance/forecast. Both
Tuesday and Wednesday will have highs in the mid to upper 90s.
Overnight lows for tonight into Tuesday night, mid 50s west to mid
60s east. For Wednesday night, mid 60s west to lower 70s east.
Please refer to the Climate section below for info on potential
records for Tuesday.

For heat indices, with both days expected to be fairly dry, the
lower RH will allow for indices to be at or below forecasted highs.
Highest numbers east. There could be a few isolated spots
approaching the 100F mark.

.LONG TERM...(Thursday through Monday)
Issued at 305 PM MDT Mon Aug 30 2021

At the beginning of the long-term period, model guidance shows the
CWA having a southwesterly flow as it is underneath the inflection
point of an upper air trough-ridge pattern on Thursday. Going into
Friday, the Canadian low controlling the trough is expected to move
eastward into central Canada and push the ridge to the east with an
upper air high over the south-central CONUS region. By Friday
evening, models show the CWA beginning to turn more westerly with a
split flow off to the west. Long term model scenarios for the upper
air pattern begin to show some differences beginning on Saturday.
The GFS shows the CWA having its flow controlled by the subtropical
ridge portion of the jetstream which makes it westerly due to along
with a possible shortwave trough moving across the CWA on Saturday
evening. The GFS shows a similar pattern on Sunday with a trough
forming in the southwestern CONUS. On Monday, the GFS depicts a low
developing in central Canada during the day pushing a trough down
over the Northern Plains region by Monday night. The ECMWF shows a
similar Saturday pattern to the GFS however with an upper air low
developing over southern CA. On Sunday, the low cuts off allowing a
large ridge to move over the western CONUS turning the flow over the
CWA northwesterly. Going into Monday, the CWA's flow aloft stays
northwesterly underneath the ridge as the low stays out west off the
coast of CA. Both long-term scenarios do not appear to be favored
over the other, so this situation will be monitored in future runs
for better consistency.

At the surface, the CWA looks to see chances for precipitation on
each day during the extended period. On Thursday, a surface low
looks to move near the CO/KS/NE border bringing good chances of
isolated to scattered thunderstorms across the CWA during the
afternoon and evening hours ahead of a cold front with this low. The
cold front looks to pass through the CWA on Friday again giving the
CWA chances for showers and thunderstorms during the afternoon and
evening hours. Models show another backdoor cold front slowly moving
over southwestern NE during Saturday which will bring more chances
for precipitation during the afternoon and evening hours ahead of
the front. Models show this front making its way through the CWA on
Sunday again giving some chances for precipitation. On Monday, a
stationary front looks to set up in northeastern CO and northwestern
KS which may allow for a slight chance for showers and thunderstorms
in these areas. Exact timing of the passage on these boundaries
still varies between long term models due to the differing upper air
scenarios, so these will be monitored for better agreement in future
model runs.

The Tri-State area should see high temperatures on Thursday in the
the middle 80s to middle 90s range followed by Friday through Monday
seeing daytime highs staying in the 80s. Tri-State area overnight
lows for Thursday and Friday look to stay in the upper 50s to middle
60s with lows on Saturday and Sunday being in the upper 50s to lower
60s. The remainder of the long term period expects overnight lows in
the middle 50s to lower 60s.

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 524 PM MDT Mon Aug 30 2021

KGLD expects to see VFR conditions throughout the 00Z TAF period
beginning with southerly winds around 12 kts with vicinity
thunderstorms possible. Precipitation chances look to end by 01Z
with KGLD winds become southwesterly at 10 kts at 09Z. KMCK sees
VFR conditions as well starting with southerly winds around 12 kts
before seeing southerly wind shear of 40 kts at 2 kft at 05Z. By
09Z, KMCK winds decrease to around 7 kts before turning
southeasterly at 16Z.

&&

.FIRE WEATHER...
Issued at 328 PM MDT Mon Aug 30 2021

On Tuesday Elevated to Near Critical fire weather conditions are
expected along and west of Highway 27 in the afternoon. Humidity
values will reach criteria in the lower to mid teens, while winds
will stay below criteria.

On Wednesday Elevated to Near Critical fire weather conditions are
expected along and west of Highway 27 in the afternoon. Winds
expected to reach or exceed criteria(30-40 mph), while humidity
values will only drop into the upper teens to around 20 percent.

&&

.CLIMATE...
Issued at 328 PM MDT Mon Aug 30 2021

Here are the sites with potential to reach or break record highs for
August 31st:

Goodland KS       102F/1985+
Burlington CO      99F/1985
Yuma CO           101F/1948

(+) denotes multiple years for a record

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...JN
LONG TERM...076
AVIATION...076
FIRE WEATHER...JN
CLIMATE...JN
Hazardous weather outlook, Aug 30, 9:57 AM CDT, 9 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Goodland KS
857 AM MDT Mon Aug 30 2021

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-311500-
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-
Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock-
Red Willow-
857 AM MDT Mon Aug 30 2021 /957 AM CDT Mon Aug 30 2021/

This hazardous weather outlook is for extreme southwest Nebraska...
northwest Kansas and east central Colorado.

.DAY ONE...TODAY AND TONIGHT...

Elevated fire weather conditions are possible as winds gust up to 25
mph, mainly west of Highway 27.

Potential for thunderstorms late this afternoon into the evening.
Thunderstorms are expected to be scattered in coverage and mainly
north of I-70. A few could be severe producing wind gusts up to 70 mph
and up to one and a half inch hail.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

Near Critical fire weather conditions are possible Tuesday afternoon
along and west of the Colorado border as RH values drop into the mid
teens.

Near Critical fire weather conditions are possible Wednesday through
much of the daylight hours as winds gust up to 30 to 35 mph across
the entire Tri-State area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time. There is
currently a low chance it would be needed this afternoon/evening.

In the hours before

Special weather statement, Aug 30, 5:25 PM CDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Goodland KS
425 PM MDT Mon Aug 30 2021

COZ090-091-KSZ001-013-302300-
Kit Carson County CO-Yuma County CO-Sherman KS-Cheyenne KS-
425 PM MDT Mon Aug 30 2021

...A strong thunderstorm will impact portions of southeastern Yuma
County in northeastern Colorado, northeastern Kit Carson County in
east central Colorado, southwestern Cheyenne and northwestern Sherman
Counties in northwestern Kansas through 500 PM MDT/600 PM CDT/...

At 425 PM MDT/525 PM CDT/, Doppler radar was tracking a strong
thunderstorm 6 miles south of Bonny Reservoir, moving east at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of northeastern Kit
Carson County County in east central Colorado, southeastern Yuma
County County in northeastern Colorado, northwestern Sherman and
southwestern Cheyenne Counties in northwestern Kansas.

This includes Highway 385 between mile markers 198 and 211.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3945 10231 3962 10225 3961 10185 3936 10198
TIME...MOT...LOC 2225Z 270DEG 14KT 3953 10219

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

TT
Special weather statement, Aug 30, 5:59 PM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Goodland KS
459 PM MDT Mon Aug 30 2021

KSZ001-002-013-302330-
Rawlins KS-Sherman KS-Cheyenne KS-
459 PM MDT Mon Aug 30 2021

...A strong thunderstorm will impact portions of Cheyenne,
southwestern Rawlins and northeastern Sherman Counties in
northwestern Kansas through 530 PM MDT/630 PM CDT/...

At 458 PM MDT/558 PM CDT/, Doppler radar was tracking a strong
thunderstorm 9 miles northeast of St. Francis, moving east at 30 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of southwestern
Rawlins, northeastern Sherman and Cheyenne Counties in northwestern
Kansas, including the following locations... Wheeler.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3957 10197 4000 10181 3996 10134 3952 10140
TIME...MOT...LOC 2258Z 273DEG 25KT 3988 10170

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

TT
Special weather statement, Aug 30, 6:00 PM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Goodland KS
500 PM MDT Mon Aug 30 2021

COZ091-KSZ013-302330-
Kit Carson County CO-Sherman KS-
500 PM MDT Mon Aug 30 2021

...A strong thunderstorm will impact portions of east central Kit
Carson and northwestern Sherman Counties through 530 PM MDT...

At 500 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Kanorado, moving east at 30 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of east central Kit
Carson County and northwestern Sherman Counties.

This includes Interstate 70 in Kansas between mile markers 16 and 22.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3957 10205 3954 10161 3932 10163 3936 10220
      3948 10221
TIME...MOT...LOC 2300Z 273DEG 25KT 3948 10201

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

TT
Special weather statement, Aug 30, 6:29 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Goodland KS
529 PM MDT Mon Aug 30 2021

KSZ013-310000-
Sherman KS-
529 PM MDT Mon Aug 30 2021

...A strong thunderstorm will impact portions of central Sherman
County through 600 PM MDT...

At 528 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Ruleton, moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of central Sherman
County, including the following locations... Goodland, Edson.

This includes Interstate 70 in Kansas between mile markers 1 and 28.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3952 10203 3951 10150 3923 10154 3927 10205
TIME...MOT...LOC 2328Z 279DEG 20KT 3946 10182

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

TT
Special weather statement, Aug 30, 6:58 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Goodland KS
558 PM MDT Mon Aug 30 2021

KSZ013-310030-
Sherman KS-
558 PM MDT Mon Aug 30 2021

...A strong thunderstorm will impact portions of central Sherman
County through 630 PM MDT...

At 558 PM MDT, Doppler radar was tracking a strong thunderstorm over
Ruleton, moving southeast at 15 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
  Goodland.

This includes Interstate 70 in Kansas between mile markers 3 and 25.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3931 10202 3947 10192 3941 10151 3915 10172
      3922 10201
TIME...MOT...LOC 2358Z 294DEG 11KT 3936 10188

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

TT
Special weather statement, Aug 30, 7:01 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Goodland KS
701 PM CDT Mon Aug 30 2021

KSZ002-310030-
Rawlins KS-
701 PM CDT Mon Aug 30 2021

...A strong thunderstorm will impact portions of central Rawlins
County through 730 PM CDT...

At 700 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles west of Atwood, moving east at 20 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Atwood around 720 PM CDT.

Other locations in the path of this storm include Ludell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3972 10126 3991 10125 3993 10081 3966 10084
TIME...MOT...LOC 0000Z 274DEG 19KT 3982 10116

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

TT

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 7:01 PM CDTSpecial Weather StatementGLDRawlins29 min
Aug 30, 7:28 PM CDTSpecial Weather StatementGLDSherman32 min
Aug 30, 7:57 PM CDTSevere Thunderstorm WarningGLDDecatur33 min
Aug 30, 8:04 PM CDTSpecial Weather StatementGLDSherman26 min
Aug 30, 8:27 PM CDTSpecial Weather StatementGLDDecatur33 min
Aug 30, 8:29 PM CDTSpecial Weather StatementGLDLogan31 min
Aug 30, 8:56 PM CDTSpecial Weather StatementGLDNorton34 min
Aug 30, 8:59 PM CDTSpecial Weather StatementGLDLogan31 min
Aug 30, 9:27 PM CDTSpecial Weather StatementGLDLogan33 min
Aug 30, 9:29 PM CDTSpecial Weather StatementGLDNorton31 min
Aug 30, 9:58 PM CDTSpecial Weather StatementGLDGove47 min
Aug 30, 10:45 PM CDTSpecial Weather StatementGLDGove45 min
Aug 31, 4:29 PM CDTSpecial Weather StatementGLDSherman16 min
Aug 31, 4:46 PM CDTSpecial Weather StatementGLDSherman14 min
Aug 31, 4:59 PM CDTSpecial Weather StatementGLDSherman16 min
Aug 31, 5:14 PM CDTSpecial Weather StatementGLDSherman16 min
Aug 31, 5:29 PM CDTSpecial Weather StatementGLDSherman16 min
Aug 31, 5:31 PM CDTSpecial Weather StatementGLDWallace14 min
Aug 31, 5:42 PM CDTSpecial Weather StatementGLDWallace18 min
Aug 31, 5:45 PM CDTSpecial Weather StatementGLDSherman15 min
Aug 31, 5:57 PM CDTSpecial Weather StatementGLDWallace18 min
Aug 31, 6:14 PM CDTSpecial Weather StatementGLDLogan16 min
Aug 31, 6:30 PM CDTSpecial Weather StatementGLDLogan15 min
Aug 31, 6:43 PM CDTSpecial Weather StatementGLDLogan17 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.